Alert archive / Wyoming / River Flood Warnings in 2011
River Flood Warning 3, NWS Riverton, WY
NWS Riverton, WY issued this river flood warning at May 30, 2011, 2:20 PM MDT for Sweetwater County, Wyoming. It took effect at May 30, 2011, 10:16 PM MDT. It was in force for 40 hr.
The area
The counties it named.
The facts
- Issued
- May 30, 2011, 2:20 PM MDT (20:20 UTC)
- In effect from
- May 30, 2011, 10:16 PM MDT
- Expired
- Jun 1, 2011, 2:13 PM MDT
- In force
- 40 hr
- Issued by
- NWS Riverton, WY
- Flood severity
- Minor
County Sweetwater County, WY
The radar
The Riverton/Lander radar (KRIW), 160 km from the middle of the area, began a volume at 20:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Blacks Fork near Little America (LTAW4). The gauge peaked at 10.38 ft at May 31, 2011, 9:00 PM MDT.
- Action stage
- 9.5 ft
- Minor stage
- 10.5 ft
- Moderate stage
- 11.5 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 09224700, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
983 WGUS45 KRIW 302028 FLWRIW BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE RIVERTON WY 220 PM MDT MON MAY 30 2011 ...THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS IN WYOMING... BLACKS FORK NEAR LITTLE AMERICA AFFECTING SWEETWATER COUNTY. .RAIN AND MELTING SNOWPACK. PRECAUTIONARY/PREPAREDNESS ACTIONS... AREA RESIDENTS SHOULD MONITOR THE LATEST WEATHER AND RIVER CONDITIONS. IF FLOODING IS OBSERVED, MOVE TO HIGHER GROUND. GRAPHICAL FORECASTS ARE AVAILABLE AT: HTTP://WATER.WEATHER.GOV/AHPS2/INDEX.PHP?WFO=RIW (ALL LOWER CASE) THE NEXT STATEMENT WILL BE ISSUED TUESDAY MORNING AT 10 AM MDT. && WYC037-311800- /O.NEW.KRIW.FL.W.0003.110531T0600Z-110531T1800Z/ /LTAW4.1.RS.110531T0600Z.110531T0600Z.110531T1200Z.NR/ 228 PM MDT MON MAY 30 2011 THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A * FLOOD WARNING FOR THE BLACKS FORK NEAR LITTLE AMERICA * THE LATEST STAGE IS 9.8 FEET AT 02 PM MONDAY. * MINOR FLOODING IS FORECASTED, WITH A MAXIMUM STAGE OF 10.0 FEET, WHICH IS EQUAL TO THE FLOOD STAGE. * THE STAGE WILL RISE ABOVE THE FLOOD STAGE OF 10.0 FEET AT 12 AM TUESDAY. * THE STAGE WILL FALL BELOW FLOOD STAGE AT 06 AM TUESDAY. * IMPACT...AT 10.9 FEET...RECORD FLOW---9980 CFS (6/13/1965).. * IMPACT...AT 10.0 FEET...FLOOD STAGE. MORE WIDESPREAD FLOODING UPSTREAM AT GRANGER. LEFT BANK OF THE RIVER OVERFLOWS AND CAUSES HIGH WATER AT BOTH UPSTREAM AND DOWNSTREAM LOCATIONS. SOME MINOR FLOODING ALONG BONOMO RANCH SOUTH OF GAGE. I-80 BRIDGE TRAFFIC NOT AFFECTED AT ANY STAGE. MORE WIDESPREAD FLOODING UPSTREAM AT GRANGER.. * IMPACT...AT 9.0 FEET...BANKFULL STAGE. COUNTY ROAD 95--100 TO 200 YDS FROM GAGE--MAY BECOME IMPASSABLE. LOW LYING FLOODING PROBLEMS BEGIN UPSTREAM AT GRANGER.. * FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 9.9 FEET ON MAY 26 1984. $$
4 follow-up statements
126 WGUS85 KRIW 310405 FLSRIW FLOOD STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 1005 PM MDT MON MAY 30 2011 ...THE FLOOD WARNING CONTINUES FOR THE FOLOWING RIVERS IN SOUTHWEST WYOMING... BLACKS FORK NEAR LITTLE AMERICA AFFECTING SWEETWATER COUNTY. .RAINFALL AND MELTING SNOW OVER THE PAST WEEKEND HAS RESULTED IN RISES ON AREA RIVERS AND CREEKS. PRECAUTIONARY/PREPAREDNESS ACTIONS... AREA RESIDENTS SHOULD MONITOR THE LATEST WEATHER AND RIVER CONDITIONS. IF FLOODING IS OBSERVED...MOVE TO HIGHER GROUND. GRAPHICAL FORECASTS ARE AVAILABLE AT: HTTP://WATER.WEATHER.GOV/AHPS2/INDEX.PHP?WFO=RIW (ALL LOWER CASE) && WYC037-311800- /O.EXT.KRIW.FL.W.0003.110531T0416Z-110531T1800Z/ /LTAW4.1.RS.110531T0416Z.110531T1200Z.110531T1800Z.NO/ 1005 PM MDT MON MAY 30 2011 THE FLOOD WARNING CONTINUES FOR THE BLACKS FORK NEAR LITTLE AMERICA. * UNTIL NOON TUESDAY. * AT 9:00 PM MONDAY THE STAGE WAS 10 FEET. * MINOR FLOODING IS OCCURRING AND IS FORECAST TO CONTINUE WITH A CREST NEAR 10.2 FEET AROUND 6 AM TUESDAY. * FLOOD STAGE IS 10.0 FEET. * THE RIVER IS EXPECTED TO FALL BELOW FLOOD STAGE AROUND NOON ON TUESDAY. * IMPACT...AT 10.0 FEET...FLOOD STAGE. MORE WIDESPREAD FLOODING UPSTREAM AT GRANGER. LEFT BANK OF THE RIVER OVERFLOWS AND CAUSES HIGH WATER AT BOTH UPSTREAM AND DOWNSTREAM LOCATIONS. SOME MINOR FLOODING ALONG BONOMO RANCH SOUTH OF GAGE. * IMPACT...AT 9.0 FEET...BANKFULL STAGE. COUNTY ROAD 95 MAY BECOME IMPASSABLE. LOW LYING FLOODING PROBLEMS BEGIN UPSTREAM AT GRANGER.. * FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 10.2 FEET ON JUN 8 1986. $$
009 WGUS85 KRIW 311639 FLSRIW FLOOD STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 1039 AM MDT TUE MAY 31 2011 ...THE FLOOD WARNING CONTINUES FOR THE FOLOWING RIVERS IN WYOMING... BLACKS FORK NEAR LITTLE AMERICA AFFECTING SWEETWATER COUNTY. .EXCESS LOCAL LOW ELEVATION RAINFALL AND SNOWMELT RUNOFF IN SOUTHWEST WYOMING HAS CONTINUED TO CAUSE SIGNIFICANT RISES IN FLOWS ALONG THE TRIBUTARIES THAT FEED INTO THE BLACKS FORK. AS A RESULT...THE BLACKS FORK HAS RISEN 1 FOOT IN THE PAST 24 HOURS. THE BLACKS FORK IS EXPECTED TO CREST BY LATE TUESDAY AFTERNOON THROUGH EARLY TUESDAY NIGHT...THEN TO RECEDE SLOWLY BELOW FLOOD STAGE BY WEDNESDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... PEOPLE SHOULD CONTINUE TO MONITOR POSSIBLE FLUCTUATING RIVER LEVELS. GRAPHICAL FORECASTS ARE AVAILABLE AT: HTTP://WATER.WEATHER.GOV/AHPS2/INDEX.PHP?WFO=RIW (ALL LOWER CASE) THE NEXT STATEMENT WILL BE ISSUED BY 9 AM WEDNESDAY MORNING. && WYC037-010439- /O.EXT.KRIW.FL.W.0003.000000T0000Z-110601T2207Z/ /LTAW4.1.RS.110531T0500Z.110601T0000Z.110601T1607Z.NR/ 1039 AM MDT TUE MAY 31 2011 ...FLOOD WARNING EXTENDED UNTIL WEDNESDAY AFTERNOON...THE FLOOD WARNING CONTINUES FOR THE BLACKS FORK NEAR LITTLE AMERICA... * UNTIL WEDNESDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED. * AT 10:00 AM TUESDAY THE STAGE WAS 10.3 FEET. * THE RIVER IS FORECASTED TO CREST LATE TUESDAY AFTERNOON AT 10.3 FEET...THEN THE RIVER IS EXPECTED TO RECEDE SLOWLY TO BELOW FLOOD STAGE BY WEDNESDAY AFTERNOON. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 10.0 FEET. * IMPACT...AT 13.0 FEET...WATER AT BASE OF WY HWY 374 BRIDGE.. * IMPACT...AT 11.2 FEET...RECORD STAGE--AS A RESULT OF BACKWATER FROM AN ICE JAM (3/13/1997).. * IMPACT...AT 10.9 FEET...RECORD FLOW---9980 CFS (6/13/1965).. * IMPACT...AT 10.0 FEET...FLOOD STAGE. MORE WIDESPREAD FLOODING UPSTREAM AT GRANGER. LEFT BANK OF THE RIVER OVERFLOWS AND CAUSES HIGH WATER AT BOTH UPSTREAM AND DOWNSTREAM LOCATIONS. SOME MINOR FLOODING ALONG BONOMO RANCH SOUTH OF GAGE. I-80 BRIDGE TRAFFIC NOT AFFECTED AT ANY STAGE. MORE WIDESPREAD FLOODING UPSTREAM AT GRANGER.. * IMPACT...AT 9.0 FEET...BANKFULL STAGE. COUNTY ROAD 95--100 TO 200 YDS FROM GAGE--MAY BECOME IMPASSABLE. LOW LYING FLOODING PROBLEMS BEGIN UPSTREAM AT GRANGER.. * FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 10.4 FEET ON JUN 19 1998. $$ JTFAHEY
281 WGUS85 KRIW 010250 FLSRIW FLOOD STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 850 PM MDT TUE MAY 31 2011 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN SOUTHWEST WYOMING... BLACKS FORK NEAR LITTLE AMERICA AFFECTING SWEETWATER COUNTY. .EXCESS LOCAL LOW ELEVATION RAINFALL AND SNOWMELT RUNOFF IN SOUTHWEST WYOMING HAS CONTINUED TO CAUSE SIGNIFICANT RISES IN FLOWS ALONG THE TRIBUTARIES THAT FEED INTO THE BLACKS FORK OVER THE LAST COUPLE OF DAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... PEOPLE SHOULD CONTINUE TO MONITOR POSSIBLE FLUCTUATING RIVER LEVELS. GRAPHICAL FORECASTS ARE AVAILABLE AT: HTTP://WATER.WEATHER.GOV/AHPS2/INDEX.PHP?WFO=RIW (ALL LOWER CASE) && WYC037-011630- /O.CON.KRIW.FL.W.0003.000000T0000Z-110601T2207Z/ /LTAW4.1.RS.110531T0500Z.110601T0200Z.110601T1800Z.NO/ 850 PM MDT TUE MAY 31 2011 THE FLOOD WARNING CONTINUES FOR THE BLACKS FORK NEAR LITTLE AMERICA. * UNTIL WEDNESDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED. * AT 8:00 PM TUESDAY THE STAGE WAS 10.4 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 10.0 FEET. * FORECAST...THE RIVER APPEARS TO BE AT CREST...AND IS EXPECTED TO BEGIN A SLOW FALL AFTER 3 AM WEDNESDAY. THE RIVER IS EXPECTED TO FALL BELOW THE 10 FOOT FLOOD STAGE EARLY WEDNESDAY AFTERNOON. HOWEVER...THE RIVER WILL REMAIN NEAR BANKFULL THROUGH THE REST OF THE WEEK. * IMPACT...AT 11.2 FEET...RECORD STAGE--AS A RESULT OF BACKWATER FROM AN ICE JAM (3/13/1997). * IMPACT...AT 10.0 FEET...FLOOD STAGE. MORE WIDESPREAD FLOODING UPSTREAM AT GRANGER. LEFT BANK OF THE RIVER OVERFLOWS AND CAUSES HIGH WATER AT BOTH UPSTREAM AND DOWNSTREAM LOCATIONS. SOME MINOR FLOODING ALONG BONOMO RANCH SOUTH OF GAGE. COUNTY ROAD 95 BECOMES IMPASSABLE NEAR THE RIVER GAGE. * FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 10.4 FEET ON JUN 19 1998. $$
442 WGUS85 KRIW 011520 FLSRIW FLOOD STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 920 AM MDT WED JUN 1 2011 ...THE FLOOD WARNING CONTINUES FOR THE FOLOWING RIVERS IN WYOMING... BLACKS FORK NEAR LITTLE AMERICA AFFECTING SWEETWATER COUNTY. .EXCESS LOCAL LOW ELEVATION RAINFALL AND SNOWMELT RUNOFF IN SOUTHWEST WYOMING HAS CONTINUED TO CAUSE SIGNIFICANT RISES IN FLOWS ALONG THE TRIBUTARIES THAT FEED INTO THE BLACKS FORK OVER THE LAST COUPLE OF DAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... PEOPLE SHOULD CONTINUE TO MONITOR POSSIBLE FLUCTUATING RIVER LEVELS. GRAPHICAL FORECASTS ARE AVAILABLE AT: HTTP://WATER.WEATHER.GOV/AHPS2/INDEX.PHP?WFO=RIW (ALL LOWER CASE) && WYC037-012013- /O.EXT.KRIW.FL.W.0003.000000T0000Z-110601T2013Z/ /LTAW4.1.RS.110531T0500Z.110601T0600Z.110601T1413Z.NR/ 920 AM MDT WED JUN 1 2011 THE FLOOD WARNING CONTINUES FOR THE BLACKS FORK NEAR LITTLE AMERICA. * UNTIL THIS AFTERNOON...OR UNTIL THE WARNING IS CANCELLED. * AT 8:00 AM WEDNESDAY THE STAGE WAS 10.0 FEET. * MINOR FLOODING IS OCCURRING. * FLOOD STAGE IS 10.0 FEET. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY THIS MORNING. * IMPACT...AT 13.0 FEET...WATER AT BASE OF WY HWY 374 BRIDGE.. * IMPACT...AT 11.2 FEET...RECORD STAGE--AS A RESULT OF BACKWATER FROM AN ICE JAM (3/13/1997).. * IMPACT...AT 10.9 FEET...RECORD FLOW---9980 CFS (6/13/1965).. * IMPACT...AT 10.0 FEET...FLOOD STAGE. MORE WIDESPREAD FLOODING UPSTREAM AT GRANGER. LEFT BANK OF THE RIVER OVERFLOWS AND CAUSES HIGH WATER AT BOTH UPSTREAM AND DOWNSTREAM LOCATIONS. SOME MINOR FLOODING ALONG BONOMO RANCH SOUTH OF GAGE. I-80 BRIDGE TRAFFIC NOT AFFECTED AT ANY STAGE. MORE WIDESPREAD FLOODING UPSTREAM AT GRANGER.. * IMPACT...AT 9.0 FEET...BANKFULL STAGE. COUNTY ROAD 95--100 TO 200 YDS FROM GAGE--MAY BECOME IMPASSABLE. LOW LYING FLOODING PROBLEMS BEGIN UPSTREAM AT GRANGER.. * FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 9.9 FEET ON MAY 26 1984. $$ c.baker
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before this river flood warning went out at May 30, 3:51 AM MDT, 10 hours 29 minutes earlier.
Area forecast discussion, May 30, 3:51 AM MDT, 10 hours 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RIVERTON WY 351 AM MDT MON MAY 30 2011 .SHORT TERM...TODAY THROUGH WEDNESDAY NIGHT PRECIPITATION CONTINUES TO FALL ACROSS CENTRAL WYOMING AS A NORTH TO SOUTH BAND HAS SET UP AHEAD OF AN UPPER LEVEL LOW PRESSURE SYSTEM CENTERED OVER NORTHERN UTAH EARLY THIS MORNING. SNOW CONTINUES IN THE MOUNTAINS BUT THE BASINS REMAIN MOSTLY COLD RAIN WITH A FEW POCKETS OF SNOW AS TEMPERATURES STAY IN THE LOW TO MID 30S. MANY LOWER ELEVATION AREAS WILL ALTERNATE BETWEEN RAIN AND SNOW THROUGH THE MORNING HOURS. PRECIPITATION WILL DECREASE LATER THIS MORNING AS DYNAMIC FORCING MOVES OFF TO THE NORTH AND EAST WITH THE MID LEVEL CIRCULATION. WRAPAROUND MOISTURE WILL MOVE INTO THE NORTHWESTERN MOUNTAINS AND LAST THROUGH THE DAY SO HAVE EXTENDED THE WINTER WEATHER ADVISORIES FOR THOSE AREAS AS WELL AS THE BIGHORN MOUNTAINS. ADVISORIES MAY NEED TO BE CONSIDERED FOR THE FAR WESTERN VALLEYS BUT HAVE HELD OFF AT THIS TIME AS IT SEEMS SIGNIFICANT IMPACT DUE TO SNOWFALL IS UNLIKELY ATTM. STRONG WIND WILL DEVELOP ACROSS THE WIND CORRIDOR FROM ROCK SPRINGS TO CASPER THIS AFTERNOON. PROXIMITY TO THE CENTER OF THE MID LEVEL CIRCULATION WITH H7 WINDS OF 50KT AND MARGINALLY FAVORABLE SFC GRADIENT INDICATE THE POSSIBILITY FOR HIGH WIND BUT INSTABILITY AND LACK OF DOWNWARD DYNAMIC FORCING ARE MITIGATING FACTORS. ISOLATED FAVORED AREAS MAY SEE A BRIEF PERIOD OF HIGH WIND BUT HAVE ELECTED TO CANCEL THE HIGH WIND WATCH AS WIDESPREAD HIGH WIND SEEMS UNLIKELY. COOLER THAN NORMAL TEMPERATURES WILL CONTINUE TODAY AS -2 TO -5C H7 TEMPS SETTLE IN OVER THE AREA. WITH THE UPPER LOW CIRCLING OVER WITH -18 TO -22C H5 TEMPS...MID LEVEL LAPSE RATES OF 7 TO 8 C/KM WILL DEVELOP BRINGING SUFFICIENT INSTABILITY FOR ISOLATED AFTERNOON THUNDERSTORMS ACROSS THE AREA. WARMER AND DRIER CONDITIONS CAN BE EXPECTED FOR TUESDAY AS A RIDGE DEVELOPS OVER THE INTERMOUNTAIN WEST. THE WARMING TREND CONTINUES AS H7 TEMPS 8 TO 12 C SETTLE IN OVER THE AREA. THIS WILL BRING TEMPERATURES THAT MAY APPROACH 80 IN THE CENTRAL BASINS. TEMPS IN THE LOW TO MID 60S IN THE MOUNTAINS WILL BRING SIGNIFICANT SNOWMELT AND LOCAL RIVERS AND STREAMS WILL NEED TO BE WATCHED FOR FLOODING POTENTIAL. .LONG TERM...THURSDAY THROUGH MONDAY THE LONG RANGE MODELS ARE EVEN MORE BULLISH WITH LIFTING A GOOD PORTION OF THE WESTERN TROUGH NORTHEAST THROUGH IDAHO THURSDAY AND INTO MONTANA THURSDAY NIGHT. THUS AN INCREASE IN SHOWERS AND STORMS FOR THE NORTHWEST QUARTER OF WY AND ISOLATED ACTIVITY FOR EAST OF THE DIVIDE THURS PM AND THURS NIGHT. FRIDAY LOOKS MOSTLY DRY WITH ONLY ISOLATED MOUNTAIN SHOWERS OR STORMS. THE NEXT UPPER LEVEL STORM SYSTEM MOVES OVER CALIFORNIA ON SATURDAY TURNING THE FLOW ALOFT TO SW OVER WY. ISOLATED SHOWERS AND STORMS FOR THE MOUNTAINS LOOK FINE FOR NOW. THE GFS AND ECMWF DIFFER ON THE TRACK OF THE SYSTEM NEXT SUNDAY AND MONDAY. NO CLEAR WINNER THAT FAR OUT. IF MOISTURE DOES BEGIN TO STREAM INTO THE REGION ON SUNDAY THEN ISOLATED SHOWERS AND STORMS WOULD OCCUR. THEN A LITTLE BETTER CHANCE OF CONVECTION MONDAY AS THE SYSTEM NEARS THE AREA. WILL SEE HOW THINGS LOOK TONIGHT FOR BETTER CLARITY IN THE LAST DAYS OF THE EXTENDED. AS FOR TEMPS...MODELS ARE TRENDING COOLER FOR THURSDAY SO WENT AHEAD COOLED DOWN HIGHS. MILD TEMPS ON FRIDAY. THEN WARMER HIGHS NEXT SATURDAY AND SUNDAY AHEAD OF THE NEXT WEATHER SYSTEM. SLIGHTLY COOLER NEXT MONDAY PROVIDED STORM APPROACHES. THE IMPACT OF THESE TEMPS WILL SLOW DOWN THE RATE OF HIGH ELEVATION SNOW MELT THURS AND FRI. && .AVIATION... MVFR/IFR CONDITIONS WILL PREVAIL ACROSS MOST OF THE REGION THROUGH 15Z THIS MORNING IN SHRASN/FG. THESE CONDITIONS WILL GRADUALLY IMPROVE FROM THE SOUTH THROUGH THE DAY. WEST TO SOUTHWEST WIND WILL INCREASE ACROSS THE AREA THROUGH THE AFTERNOON WITH W-NW WIND AT 20-35KT VCNTY AND SOUTH OF A KCPR-KRIW-KBPI-KEMM LINE. RAIN AND SNOW SHOWERS WILL LINGER THROUGH THE EVENING ACROSS THE NORTH AND WEST WITH GRADUAL IMPROVEMENT OVERNIGHT MONDAY. && .HYDROLOGY... RAIN AND SNOW TOTALING 1 TO 2 INCHES OF LIQUID PRECIPITATION HAS FALLEN OVER MUCH OF THE LOWER ELEVATIONS EAST OF THE CONTINENTAL DIVIDE OVER HE LAST TWO DAYS. COLD TEMPERATURES ACCOMPANYING THIS PRECIPITATION HAS ALLOWED ANY SNOW IN THE MOUNTAINS AND FOOTHILLS TO REMAIN AND NOT FLOW INTO LOCAL STREAMS AND CREEKS. RISES HAVE BEEN NOTED IN A FEW AREAS MOST NOTABLY JOHNSON AND SWEETWATER COUNTIES BUT NOT FLOODING HAS OCCURRED YET. THE DOWNSIDE IS THERE IS MORE SNOWPACK TO COME DOWN AT A LATER DATE. 6 TO 12 INCHES OF NEW SNOW HAS FALLEN IN THE WIND RIVER AND BIGHORN RANGES DURING THIS STORM. A WARMUP WILL BEGIN TUESDAY BUT SIGNIFICANT SNOWMELT SHOULD HOLD OFF UNTIL WEDNESDAY WHEN MID MOUNTAIN TEMPERATURES APPROACH THE MID 60S. AREAS CREEKS AND STREAMS WILL NEED TO BE CONTINUALLY MONITORED FOR SIGNIFICANT RISES ON WEDNESDAY AND THURSDAY. && .RIW WATCHES/WARNINGS/ADVISORIES... WINTER WEATHER ADVISORY UNTIL MIDNIGHT MDT TONIGHT WYZ001-002-008-009-012. FLOOD WATCH THROUGH THIS EVENING WYZ010-011. && SHORT TERM...BERC LONG TERM...AR AVIATION...AEM HYDROLOGY...BERC
Hazardous weather outlook, May 30, 4:00 AM MDT, 10 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RIVERTON WY 400 AM MDT MON MAY 30 2011 WYZ001>020-022>030-311200- ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST- BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS- EAST SWEETWATER COUNTY-FLAMING GORGE- GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS- NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN- NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS- ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES- SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN- SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY- TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN- UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN- WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST- YELLOWSTONE NATIONAL PARK- 400 AM MDT MON MAY 30 2011 ...A FLOOD WARNING REMAINS IN EFFECT FOR THE SALT RIVER AND ITS TRIBUTARIES IN STAR VALLEY... ...FLOOD WATCH FOR RIVERS AND STREAMS IN JOHNSON COUNTY THROUGH THIS EVENING... ...WINTER WEATHER ADVISORY FOR MUCH OF THE NORTHWEST MOUNTAINS AND THE BIGHORN MOUNTAINS THROUGH MIDNIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING. .DAY ONE...TODAY AND TONIGHT SNOWFALL IS EXPECTED TO CONTINUE THROUGH THIS EVENING IN THE BIGHORNS AND THE NORTHWEST MOUNTAINS INCLUDING YELLOWSTONE NATIONAL PARK. PLEASE SEE THE LATEST WINTER WEATHER STATEMENT FOR FURTHER DETAILS ON THIS LATE SPRING STORM. SOME RAIN WILL FALL WHERE HEAVY RAIN HAS FALLEN RECENTLY. THIS MAY LEAD TO INCREASED RUNOFF INTO CREEKS AND STREAMS...THUS RAISING THE WATER LEVELS AT THE LOWER ELEVATIONS. STRONG WIND WILL DEVELOP THIS AFTERNOON ALONG THE ROCK SPRINGS TO CASPER CORRIDOR. WIND OF 30 TO 40 MPH WITH GUSTS OVER 50 MPH ARE EXPECTED. LOCALLY FAVORED AREAS MAY SEE WIND APPROACHING HIGH WIND CRITERIA. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A CHANCE OF THUNDERSTORMS OVER THE NORTHWEST QUARTER OF WYOMING THURSDAY AND THURSDAY NIGHT AS A COLD FRONT MOVES THROUGH THAT AREA. ISOLATED THUNDERSTORMS ARE POSSIBLE EAST OF THE CONTINENTAL DIVIDE THURSDAY AFTERNOON AND NIGHT AS THE COLD FRONT PUSHES THROUGH THIS REGION. WARMER TEMPERATURES ARE STILL FORECAST FOR WEDNESDAY. THEN COOLER HIGHS ARE NOW FORECAST FOR THURSDAY AND FRIDAY. THIS WOULD SLOW THE RATE OF SNOW MELT IN THE HIGHER MOUNTAINS. THEN TEMPERATURES ARE TO WARM AGAIN SATURDAY AND SUNDAY. STAY TUNED FOR UPDATES AND ADDITIONAL INFORMATION. .SPOTTER INFORMATION STATEMENT... SPOTTERS...PLEASE REPORT ANY FLOODING ALONG RIVERS...CREEKS AND STREAMS. PLEASE REPORT ANY SNOWFALL AMOUNTS. THANK YOU. TEAM RIVERTON
In the hours before
Special weather statement, May 30, 1:01 PM MDT, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
101 PM MDT MON MAY 30 2011
WYZ010-301945-
NORTHEAST JOHNSON COUNTY WY-
101 PM MDT MON MAY 30 2011
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN JOHNSON COUNTY UNTIL
145 PM MDT...
AT 1256 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 13 MILES NORTHEAST OF I90 MILE MARKER 60...OR
17 MILES NORTHEAST OF BUFFALO...MOVING EAST AT 10 MPH.
PEA SIZE HAIL AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS
STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING.
THIS STORM WILL BE NEAR...
RURAL NORTHERN JOHNSON COUNTY THROUGH 130 PM MDT
RURAL NORTHEASTERN JOHNSON COUNTY THROUGH 145 PM MDT
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.
LAT...LON 4439 10648 4452 10657 4457 10640 4456 10611
4441 10604
TIME...MOT...LOC 1900Z 253DEG 9KT 4446 10641
LIPSONThe office that day
Everything else NWS Riverton, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 30, 1:01 PM MDT | Special Weather Statement | RIW | Johnson | 44 min |
| May 30, 4:49 PM MDT | Special Weather Statement | RIW | Hot Springs | 41 min |
Nearby
River Flood Warnings in Wyoming, 2011Every river flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.